PDA

View Full Version : Medicine Recall


Frankie
03-05-2006, 10:10 AM
FYI.



Read details at the FDA website listed below and check your meds cabinet. All drugs containing PHENYLPROPANOLAMINE are being recalled. You may want to try calling the 800 number listed on most drug boxes and inquire about a REFUND. Please read this CAREFULLY. Also, please pass this on to everyone you know.



STOP TAKING anything containing this ingredient. It has been linked to increased hemorrhagic stroke (bleeding in brain) among women ages 18-49 in the three days after starting use of medication. Problems were not found in men, but the FDA recommended that everyone (even children) seek alternative medicine.



The following medications contain Phenylpropanolamine:



q Acutrim Diet Gum Appetite Suppressant

q Acutrim Plus Dietary Supplements

q Acutrim Maximum Strength Appetite Control

q Alka-Seltzer Plus Children's Cold Medicine Effervescent Alka-Seltzer

q Plus Cold medicine (cherry or orange) Alka-Seltzer Plus Cold Medicine

q Original Alka-Seltzer Plus Cold & Cough Medicine Effervescent Alka-Seltzer Plus

q Cold & Flu Medicine Alka-Seltzer Plus Cold & Sinus Effervescent

q Alka Seltzer Plus Night-Time Cold Medicine

q BC Allergy Sinus Cold Powder

q BC Sinus Cold Powder

q Comtrex Flu Therapy & Fever Relief

q Day & Night Contac 12-Hour Cold Capsules

q Contac 12 Hour Caplets

q Coricidin D Cold, Flu & Sinus

q Dexatrim Caffeine Free

q Dexatrim Extended Duration

q Dexatrim Gelcaps

q Dexatrim Vitamin C/Caffeine Free

q Dimetapp Cold & Allergy Chewable Tablets

q Dimetapp Cold & Cough Liqui-Gels

q Dimetapp DM Cold & Cough Elixir

q Dimetapp Elixir

q Dimetapp 4 Hour Liquid Gels

q Dimetapp 4 Hour Tablets

q Dimetapp 12 Hour Extentabs Tablets

q Naldecon DX Pediatric Drops

q Permathene Mega-16

q Robitussin CF

q Tavist-D 12 Hour Relief of Sinus & Nasal

q Congestion

q Triaminic DM Cough Relief

q Triaminic Expectorant Chest & Head

q Triaminic Syrup Cold & Allergy

q Triaminic Triaminicol Cold & Cough



I just found out and called the 800# on the container for Triaminic and they informed me that they are voluntarily recalling the following medicines because of a certain ingredient that is causing strokes and seizures in children:



q Orange 3D Cold & Allergy Cherry (Pink) 3D Cold & Cough

q Berry 3D Cough Relief Yellow 3D Expectorant



They are asking you to call them at 800-548-3708 with the lot number on the box so they can send you postage for you to send it back to them, and they will also issue you a refund. If you know of anyone else with small children, PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!



DO PASS ALONG TO ALL ON YOUR MAILING LIST so people are informed. They can then pass it along to their families.



To confirm these findings please take time to check the following:



http://www.fda.gov/cder/drug/infopage/ppa/



PLEASE PASS THIS ON TO YOUR CHILDREN IN CASE THEY GIVE IT TO THEIR CHILDREN OR TO FRIENDS WHO HAVE CHILDREN AND GRANDCHILDREN

JBucc
03-05-2006, 10:14 AM
I only have pepto bismol, advil, and some tums.

Mr. Laz
03-05-2006, 10:15 AM
wasn't this recalled like 2 years ago?

4th and Long
03-05-2006, 10:16 AM
Welcome to the year 2000. PPA was voluntarily recalled years ago.

On 6 November 2000, the U.S. Food and Drug Administration (FDA) issued a public health advisory warning that phenylpropanolamine (PPA), an ingredient found in many over-the-counter cold medications and diet aids, may cause strokes and thus should be avoided. Although the FDA did not issue a mandatory recall of PPA-containing products, they asked drug manufacturers to voluntarily stop selling products containing PPA and provide safer alternatives. As a result, most products that formerly included PPA have now been discontinued or reformulated without PPA while the FDA proceeds with the regulatory process necessary to remove all PPA-containing products from the market.

The list of products cited in the e-mail quoted above is now several years out of date, and as the FDA has noted:

[T]here is no comprehensive, updated list available from FDA. FDA is aware of emails circulating widely that list many products allegedly containing PPA. Those emails are no longer valid and should be ignored. Please read the labels of OTC products to determine if they contain PPA.
The FDA has set up a toll-free number for PPA questions at (888) INFO-FDA. A direct line, although it is not toll-free, is (301) 827-4570. The FDA also has a Phenylpropanolamine (PPA) Information Page available on their web site. The FDA has advised that consumers go through their medicine cabinets, paying special attention to cold remedies and diet aids, and discard any medications that list phenylpropanolamine as one of their ingredients.

According to the FDA, "Although the risk of hemorrhagic stroke is very low, FDA recommends that consumers not use any products that contain PPA." The FDA warning came as a result of a May 2000 study conducted at Yale University School of Medicine, in which the Hemorrhagic Stroke Project found PPA to increase the risk of hemorrhagic stroke, a type of stroke characterized by bleeding in the brain. In October 2000, an FDA advisory committee confirmed the findings in the Yale study published by The New England Journal of Medicine, which suggested that PPA could raise the risk of stroke even in young people aged 18 to 49.

Frankie
03-05-2006, 10:17 AM
I just got the e-mail and did my duty to pass it on. So shoot me. :p

Bwana
03-05-2006, 12:33 PM
LOL, you been doing some time travel Frankie? :)

KcMizzou
03-05-2006, 12:38 PM
Welcome to the year 2000.ROFL

I think it's hilarious that 6 years later, the Email is still making the rounds.


I heard if you forward it to ten people, Bill Gates will mail you a $25 check.

unlurking
03-05-2006, 01:52 PM
I just got the e-mail and did my duty to pass it on. So shoot me. :p
Good, post you email address so that we can all do OUR duty and pass on any spam, phishing, chain, viagra, penis enlarger, etc. emails to you.

At least take the time to research this kind of crap before posting it.

Frankie
03-05-2006, 01:55 PM
Done my good deed of the day. Also I'm not sure your claims of this being old news is right. It may be different medications they are talking about. Show me the 6 year old list with proof it's that old or STFU.

So there.
:p